Zeitschrift für Analysis und ihre Anwendungen
Full-Text PDF (1023 KB) | Metadata | Table of Contents | ZAA summary
Published online: 1996-06-30
On the Dirichlet Problem for the Ekman EquationKurt Frischmuth and Jürgen Rossmann (1) Universität Rostock, Germany
(2) Universität Rostock, Germany
The Ekman partial differential equation for the stream function of turbulent mass flow in shallow and small-sized surface waters are discussed. The Dirichlet problem for the Ekman equation is shown to be well-posed in a weighted Sobolev space. Conditions for the existence of classical solutions are given. The dependence of regularity and asymptotics of the solution on the properties of the depth profile are studied.
Keywords: Second order elliptic equations, asymptotics, hydrodynamics, Ekman equation
Frischmuth Kurt, Rossmann Jürgen: On the Dirichlet Problem for the Ekman Equation. Z. Anal. Anwend. 15 (1996), 329-343. doi: 10.4171/ZAA/703